Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this special weather statement at May 11, 2021, 1:43 AM CDT for San Patricio County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2021, 1:43 AM CDT (06:43 UTC)
- Expired
- May 11, 2021, 2:30 AM CDT
- In force
- 47 min
- Issued by
- NWS Corpus Christi, TX
County San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 14 km from the middle of the area, began a volume at 06:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.7 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3205 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted.
231
WWUS84 KCRP 110643
SPSCRP
Special Weather Statement
National Weather Service Corpus Christi TX
143 AM CDT Tue May 11 2021
TXZ231-241-243-244-344-110730-
Live Oak-Jim Wells-Inland Nueces-Inland San Patricio-Coastal San
Patricio-
143 AM CDT Tue May 11 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN NUECES...
SAN PATRICIO...NORTHEASTERN JIM WELLS AND SOUTHERN LIVE OAK
COUNTIES...
At 142 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Sandia to near Taft. Movement was
southeast at 15 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Corpus Christi, Portland, Sinton, Mathis, Taft, Ingleside, Odem,
Gregory, Ingleside On The Bay, Lake City, San Patricio, Corpus
Christi North Beach, Edroy, Bluntzer, Sandia, West Sinton, Annaville,
Calallen, Lakeside and Taft Southwest.
This includes the following highways...
Interstate 37 between mile markers 8 and 35.
US Highway 181 between mile markers 618 and 644.
US Highway 77 between mile markers 644 and 658.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2781 9718 2782 9718 2781 9721 2782 9739
2784 9738 2783 9739 2784 9740 2782 9742
2783 9743 2782 9755 2784 9784 2811 9795
2810 9758 2799 9729 2781 9715
TIME...MOT...LOC 0642Z 321DEG 11KT 2799 9788 2796 9734
$$
JMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at May 11, 12:46 AM CDT, 57 minutes earlier.
Area forecast discussion, May 11, 12:46 AM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 1246 AM CDT Tue May 11 2021 .DISCUSSION... See 06z TAF discussion below. && .AVIATION... Threat of showers and thunderstorms will persist across the Coastal Bend overnight (06-09z). Locally heavy rain, and IFR CIGs are possible from ALI-BEE-VCT terminals. Storms could approach CRP if the outflow boundary continues moving southward. Cannot rule out a severe storm with large hail and damaging winds given the high instability still in place. Precipitation should dissipate by morning with patchy fog developing due to light winds and high soil moisture. Gusty southeast winds return by late Tue morning as next upper level disturbance approaches the region. A cold front will move south from central Texas early this evening triggering another round of showers and thunderstorms which will likely persist through the night Tuesday Night. A few storms could again be severe with large hail and damaging winds. && .PREV DISCUSSION... /Issued 1014 PM CDT Mon May 10 2021/ DISCUSSION... Only a few changes to the forecast this evening. Went ahead and reduced POPs across the Brush Country a bit to reflect current trends. Overall, the majority of the convection this evening stayed to our north. However, as of writing, there is a strong storm moving east across Northern La Salle county. Recent radar scans reveal a slight shift to the east. If the storm holds and continues a more eastward shift, we could see it strengthen a bit as the atmosphere across the Coastal Plains remains untapped. Hi- res guidance continues to indicate any activity waning over the next several hours. PREV DISCUSSION... /Issued 623 PM CDT Mon May 10 2021/ AVIATION /00Z TAFs/... A mixture of VFR and MVFR ceilings are currently in place across the area. All terminals will fall to MVFR over the next couple of hours as low level clouds build in. Across the 2 western terminals, strong to severe thunderstorms across the Rio Grande will gradually push east. Introduced a mentioned of VCTS by 02/03Z with a TEMPO of TSRA from 04z-08Z when the storms are mostly likely to influence the terminals. With any passing storm, damaging winds and large hail are possible. Visibilities will also be reduced with potentially heavy rainfall. For ALI/CRP/VCT, patchy fog is possible near sunrise. MVFR conditions will lift to VFR by mid to late morning across all sites. Gusty winds this evening will weaken overnight and are expected to restrengthen towards the end of the TAF window. PREV DISCUSSION... /Issued 422 PM CDT Mon May 10 2021/ SHORT TERM (Tonight through Tuesday Night)... The main concern will continue to be the potential for severe weather this evening into tonight. A shortwave ahead of the approaching front is expected to trigger scattered showers and thunderstorms, which can strengthen into severe thunderstorms. With high CAPE, low CIN and steep mid-level lapse rates along the Rio Grande, the ingredients will be present for the possibility of large hail. Therefore, SPC currently has the Rio Grande under a slight risk of severe weather with a northern portion of the CWA under a marginal risk. The front is expected to approach the northern portion of the CWA tonight and stall before eventually pushing offshore. With low dewpoint depressions and condensation deficits of 5 mb or less ahead of the front along with light winds, patchy fog will be possible across the Coastal Bend and Victoria Crossroads, mainly from 09-12z. With daytime heating tomorrow, CAPE values are once again to expected to increase. With the increase in instability along with rich low-level moisture expected to be present tomorrow ahead of the slow moving front, another round of severe thunderstorms along with locally heavy rain will be possible across the CWA. Due to an abundance of available moisture ahead and along the approaching front, locally heavy rain will be possible tonight and tomorrow across the Rio Grande and Brush Country, and expanding into the Coastal Plains and Victoria Crossroads tomorrow. Due to that, WPC currently has the Rio Grande under a marginal risk of excessive rainfall with the marginal risk expanding into the Coastal Plains for tomorrow night, which signifies areas that are within a 5 to 10% chance of exceeding flash flood guidance within 25 of a point. Low temperatures tonight are expected to be in the mid to upper 70s with temperatures tomorrow night dropping into the upper 60s and lower 70s. With the added cloud cover tomorrow, temperatures along the Rio Grande and the Brush Country are expected to be about 10 degrees cooler than today with highs in the lower 90s. High temperatures tomorrow will be similar to today across the Coastal Plains and Victoria Crossroads maxing out in the mid 80s. LONG TERM (Wednesday through Monday)... Based on deterministic runs, expect an upper disturbance moving across the SRN Plains to allow the front to move southward across the CWA Wednesday. The combination of the front, copious moisture, and anticipated environment, may contribute to efficient rainfall production/locally heavy rainfall over the CWA Wednesday. Concur with WPC Marginal Risk for Wednesday over the Coastal Plains. Drier conditions expected Thursday/Friday. Increasing onshore flow/moisture an a weak upper level disturbance may contribute to isolated/scattered convection Saturday. MARINE... A weak to moderate onshore flow is expected to continue through tomorrow ahead of the approaching front. A slight chance of showers and thunderstorms tonight will increase in coverage and intensity tomorrow night as the front continues to approach the local waters. Thunderstorms that develop Tuesday night into Wednesday will have potential to to be severe which can result in strong gusty winds, hail and isolated waterspouts. Scattered/numerous showers and thunderstorms Wednesday along a frontal boundary. After frontal passage, persistent northeast flow anticipated Wednesday afternoon/evening through Friday, owing to surface high pressure over the NWRN Gulf of Mexico, and surface low pressure near the Bay of Campeche. Persistent Ekman forcing may increase the risk for minor coastal flooding. Increasing onshore flow and moisture combined with an upper level disturbance may result in isolated/scattered convection Saturday. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 85 72 79 66 77 / 20 60 70 20 20 Victoria 86 69 75 63 75 / 30 70 70 20 20 Laredo 95 72 82 66 79 / 50 70 70 40 30 Alice 90 70 81 65 80 / 30 70 70 20 20 Rockport 82 71 81 66 79 / 20 60 60 30 20 Cotulla 87 69 80 65 82 / 60 70 70 30 20 Kingsville 89 71 80 66 78 / 20 60 70 20 20 Navy Corpus 81 73 79 69 76 / 10 60 60 30 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && JM/75...AVIATION
Hazardous weather outlook, May 10, 4:46 AM CDT, 20 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 446 AM CDT Mon May 10 2021 TXZ229>234-239>247-342>347-442-443-447-111000- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 446 AM CDT Mon May 10 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Maximum heat index values between 105 and 109 are expected Today over portions of the Brush Country and Rio Grande Plains. Scattered thunderstorms are expected across the NW Brush Country Tonight. A few storms could be severe with large hail and damaging winds. There is a moderate risk of rip currents Today. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered to numerous showers and thunderstorms are possible across most of South Texas Tuesday Night and Wednesday. A few storms could be severe along with a threat of heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-111000- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 446 AM CDT Mon May 10 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered to numerous showers and thunderstorms are expected Tuesday through Wednesday. A few storms could be severe with gusty winds, hail and a waterspout possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. BF/JM
In the hours before
Special weather statement, May 10, 8:58 PM CDT, 4 hours 45 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 858 PM CDT Mon May 10 2021 TXZ229-110230- La Salle- 858 PM CDT Mon May 10 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LA SALLE COUNTY... At 856 PM CDT, a strong thunderstorm was located near Las Vegas, or 9 miles east of Big Wells, moving northeast at 20 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. This storm will be near... Woodward around 915 PM CDT. Millett around 930 PM CDT. This includes Interstate 35 between mile markers 72 and 82. If outdoors, consider seeking shelter inside a building. LAT...LON 2843 9939 2864 9940 2865 9883 TIME...MOT...LOC 0156Z 234DEG 19KT 2855 9942 TC
Special weather statement, May 10, 9:35 PM CDT, 4 hours 8 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 935 PM CDT Mon May 10 2021 TXZ229-230-110315- McMullen-La Salle- 935 PM CDT Mon May 10 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LA SALLE AND NORTHWESTERN MCMULLEN COUNTIES... At 935 PM CDT, a strong thunderstorm was located over Gardendale, or near Cotulla, moving northeast at 35 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. This storm will be near... Millett around 945 PM CDT. This includes Interstate 35 between mile markers 58 and 82. If outdoors, consider seeking shelter inside a building. LAT...LON 2864 9858 2824 9939 2864 9940 TIME...MOT...LOC 0235Z 237DEG 30KT 2851 9924 TC
Special weather statement, May 10, 10:15 PM CDT, 3 hours 28 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 1015 PM CDT Mon May 10 2021 TXZ229-230-110400- McMullen-La Salle- 1015 PM CDT Mon May 10 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LA SALLE AND NORTHWESTERN MCMULLEN COUNTIES... At 1014 PM CDT, a strong thunderstorm was located near Los Angeles, or 14 miles southeast of Dilley, moving east at 30 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Cotulla, Gardendale, Woodward, Zella, Fowlerton, Millett and Los Angeles. This includes Interstate 35 between mile markers 62 and 82. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 2864 9859 2835 9854 2836 9935 2864 9940 TIME...MOT...LOC 0314Z 256DEG 25KT 2854 9898 LS
Special weather statement, May 11, 12:35 AM CDT, 1 hour 8 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 1235 AM CDT Tue May 11 2021 TXZ232-244-246-110615- Inland San Patricio-Bee-Inland Refugio- 1235 AM CDT Tue May 11 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL SAN PATRICIO... WEST CENTRAL REFUGIO AND SOUTHEASTERN BEE COUNTIES... At 1234 AM CDT, a strong thunderstorm was located over Papalote, or 9 miles southeast of Skidmore. The storm is nearly stationary. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Skidmore and Papalote. This includes US Highway 181 between mile markers 606 and 614. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 2810 9746 2810 9764 2828 9769 2828 9742 TIME...MOT...LOC 0534Z 185DEG 3KT 2818 9757 CB
Special weather statement, May 11, 1:09 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
109 AM CDT Tue May 11 2021
TXZ232-244-246-344-110700-
Inland San Patricio-Bee-Coastal San Patricio-Inland Refugio-
109 AM CDT Tue May 11 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SAN PATRICIO...
SOUTHWESTERN REFUGIO AND SOUTHEASTERN BEE COUNTIES...
At 108 AM CDT, a strong thunderstorm was located near St. Paul, or 7
miles north of Sinton, moving east at 10 mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Woodsboro, St. Paul and Bonnie View.
This includes US Highway 77 between mile markers 626 and 642.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2810 9758 2826 9754 2826 9723 2812 9726
2809 9728 2809 9727 2799 9729
TIME...MOT...LOC 0608Z 283DEG 8KT 2814 9748
JMSpecial weather statement, May 11, 1:43 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
143 AM CDT Tue May 11 2021
TXZ231-241-243-244-344-110730-
Live Oak-Jim Wells-Inland Nueces-Inland San Patricio-Coastal San
Patricio-
143 AM CDT Tue May 11 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN NUECES...
SAN PATRICIO...NORTHEASTERN JIM WELLS AND SOUTHERN LIVE OAK
COUNTIES...
At 142 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Sandia to near Taft. Movement was
southeast at 15 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Corpus Christi, Portland, Sinton, Mathis, Taft, Ingleside, Odem,
Gregory, Ingleside On The Bay, Lake City, San Patricio, Corpus
Christi North Beach, Edroy, Bluntzer, Sandia, West Sinton, Annaville,
Calallen, Lakeside and Taft Southwest.
This includes the following highways...
Interstate 37 between mile markers 8 and 35.
US Highway 181 between mile markers 618 and 644.
US Highway 77 between mile markers 644 and 658.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2781 9718 2782 9718 2781 9721 2782 9739
2784 9738 2783 9739 2784 9740 2782 9742
2783 9743 2782 9755 2784 9784 2811 9795
2810 9758 2799 9729 2781 9715
TIME...MOT...LOC 0642Z 321DEG 11KT 2799 9788 2796 9734
JMThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 8:58 PM CDT | Special Weather Statement | CRP | La Salle | 32 min |
| May 10, 9:35 PM CDT | Special Weather Statement | CRP | La Salle | 40 min |
| May 10, 10:15 PM CDT | Special Weather Statement | CRP | McMullen | 45 min |
| May 11, 12:35 AM CDT | Special Weather Statement | CRP | San Patricio | 40 min |
| May 11, 1:09 AM CDT | Special Weather Statement | CRP | San Patricio | 51 min |
| May 11, 1:34 AM CDT | Areal Flood Advisory | CRP | Bee, Refugio, San Patricio | 3 hr |
| May 11, 2:03 AM CDT | Special Weather Statement | CRP | San Patricio | 42 min |
| May 11, 2:45 AM CDT | Special Weather Statement | CRP | San Patricio | 45 min |
| May 11, 3:09 PM CDT | Special Weather Statement | CRP | La Salle | 36 min |
| May 11, 3:46 PM CDT | Special Weather Statement | CRP | La Salle | 29 min |
| May 11, 4:23 PM CDT | Severe Thunderstorm Warning | CRP | La Salle, McMullen | 52 min |
| May 11, 4:38 PM CDT | Areal Flood Advisory | CRP | La Salle, McMullen | 3 hr |
| May 11, 5:03 PM CDT | Severe Thunderstorm Warning | CRP | McMullen | 42 min |
| May 11, 5:20 PM CDT | Tornado Warning | CRP | Live Oak, McMullen | 40 min |
| May 11, 5:38 PM CDT | Severe Thunderstorm Warning | CRP | Live Oak, McMullen | 52 min |
| May 11, 6:18 PM CDT | Tornado Warning | CRP | Duval, Live Oak, McMullen | 42 min |
| May 11, 6:21 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Live Oak, McMullen | 39 min |
| May 11, 6:29 PM CDT | Special Weather Statement | CRP | La Salle | 31 min |
| May 11, 6:35 PM CDT | Severe Thunderstorm Warning | CRP | La Salle, McMullen, Webb | 40 min |
| May 11, 6:48 PM CDT | Areal Flood Advisory | CRP | Duval, La Salle, McMullen, Webb | 3 hr |
| May 11, 6:52 PM CDT | Severe Thunderstorm Warning | CRP | Duval, McMullen | 38 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.